Alert archive / Missouri / Tornado Warnings in 2007
Tornado Warning 12, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at May 3, 2007, 4:33 PM CDT for Stoddard County, Missouri. It was in force for 27 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 3, 2007, 4:33 PM CDT (21:33 UTC)
- Expired
- May 3, 2007, 5:00 PM CDT
- In force
- 27 min
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
County Stoddard County, MO
The radar
The Paducah radar (KPAH), 100 km from the middle of the area, began a volume at 21:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 3, 4:35 PM CDT | TORNADO | 4 Se Dexter, MO | TRAINED SPOTTERS REPORTED A ROPE TORNADO AT COUNTY ROAD 751 AND COUNTY ROAD 736...TOUCHED DOWN AT LEAST TWICE AND IT WAS ON THE GROUND 2 TO 3 MINUTES PER TOUCHDOWN BEFORE GOING BACK INTO THE CLOUD. |
| May 3, 4:37 PM CDT | HAIL 1 | 2 E Essex, MO | |
| May 3, 4:56 PM CDT | HAIL 0.88 | 12 W Sikeston, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 9.6 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 937 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KPAH 032135 TORPAH MOC207-032200- /O.NEW.KPAH.TO.W.0012.070503T2133Z-070503T2200Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE PADUCAH KY 433 PM CDT THU MAY 3 2007 THE NATIONAL WEATHER SERVICE IN PADUCAH KENTUCKY HAS ISSUED A * TORNADO WARNING FOR... EASTERN STODDARD COUNTY IN SOUTHEAST MISSOURI... * UNTIL 500 PM CDT * AT 432 PM CDT...STODDARD COUNTY EMERGENCY MANAGEMENT REPORTS SIGHTINGS OF A ROPE LIKE TORNADO...2 MILES SOUTH OF ESSEX OR 6 MILES EAST OF DEXTER. THE STORM WAS MOVING NORTHEAST AT 25 MPH. * LOCATIONS IN THE WARNING INCLUDE ESSEX IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 3674 8997 3665 8978 3681 8972 3707 8979 $$
1 follow-up statement
000 WWUS53 KPAH 032155 SVSPAH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 451 PM CDT THU MAY 3 2007 MOC207-032201- /O.EXP.KPAH.TO.W.0012.000000T0000Z-070503T2200Z/ STODDARD MO- 451 PM CDT THU MAY 3 2007 ...THE TORNADO WARNING FOR EASTERN STODDARD COUNTY IN SOUTHEAST MISSOURI EXPIRES AT 500 PM CDT... AT 450 PM...RADAR INDICATED THE TORNADIC THUNDERSTORM WAS LOCATED SEVERAL MILES EAST OF ESSEX. THE ROTATION WITHIN THIS STORM HAS WEAKENED. THEREFORE...THE TORNADO WARNING WILL BE ALLOWED TO EXPIRE AT 5 PM. THIS STORM IS STILL CAPABLE OF PRODUCING DAMAGING WINDS TO 60 MPH AND LARGE HAIL TO NICKEL SIZE. THEREFORE...THE SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR PARTS OF STODDARD COUNTY UNTIL 515 PM. LAT...LON 3674 8997 3665 8978 3681 8972 3707 8979 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at May 3, 3:40 PM CDT, 53 minutes earlier.
Area forecast discussion, May 3, 3:40 PM CDT, 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 340 PM CDT FRI MAY 3 2007 .DISCUSSION... RECEIVED QUITE A BIT OF HEAVY RAIN TODAY OVER PORTIONS OF SE MO...PROMPTING A FLASH FLOOD WATCH TO BE ISSUED. LOCAL REPORTS OF 3.2 INCHES IN ELLSINORE LATE THIS MORNING...WITH MORE ON THE WAY. NUMEROUS REPORTS TODAY OF CREEKS AND DITCHES NEAR BANKFULL WEST OF A DEXTER TO MARBLE HILL LINE. AS MENTIONED YESTERDAY...THERE WOULD BE A CONCERN FOR FLOODING IF THE SOIL BECAME SATURATED BEFORE THE UPPER LOW BRINGS ANOTHER LIKELY ROUND OF PRECIP TONIGHT AND/OR FRI. MODELS IN DECENT AGREEMENT ON THE HANDLING OF THE GENERAL SYNOPTIC PATTERN THROUGH THE WEEKEND. SFC BOUNDARY NOW DRAPED ACROSS SE MO AND THE WESTERN TIP OF KY WILL NOT MOVE MUCH FOR THE NEXT 12-18 HOURS. MEANWHILE...THE UPPER LOW NOW EVIDENT ON LATEST WATER VAPOR OVER SRN OK WILL LIFT SLOWLY NE TOWARD THE FORECAST AREA OVERNIGHT AND FRI. RICH...DEEP MOISTURE PLUME WILL CONTINUE TO STREAM NORTH FROM THE GULF OF MEXICO OUT AHEAD OF THIS LOW. CURRENT PWS RUNNING AROUND 1.7 INCHES. THEREFORE...ANY STORMS THAT FORM WILL BE CAPABLE OF RAIN RATES GREATER THAN AN INCH AN HOUR. MARGINAL INSTABILITY AND SHEAR SHOULD PROCLUDE SEVERE RISK TONIGHT AND FRI. ONCE THE UPPER LOW MOVES THROUGH FRI EVENING...SHOULD SEE A DECREASE IN ACTIVITY FOR SAT. BOTH THE NAM AND GFS TRY TO DEVELOP SCATTERED THUNDERSTORMS BACK INTO THE REGION SAT AFTERNOON ALONG THE LEFTOVER FRONTAL BOUNDARY DRAPED OVER THE N AND E PORTIONS OF THE REGION. HOWEVER...WITH H50 LOW IS EAST OF THE REGION...MID LVL FORCING SEEMS TO BE LACKING HERE...SO SVR CHANCE SHOULD BE LOW BUT NOT NIL. STRONG HIGH PRESSURE PUSHING SOUTH ALONG THE EASTERN SEABOARD SHOULD FINALLY PUSH THE PESKY SFC BOUNDARY SOUTHWESTWARD AS A BACK DOOR COLD FRONT BY SUNDAY AND BRING DRIER AIR INTO THE REGION. EAST NORTHEAST SFC WINDS SHOULD HOLD TEMPS IN THE 70S TO NEAR 80 MOST AREAS. THE DRY WEATHER SHOULD LAST INTO EARLY NEXT WEEK. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...FLOOD WATCH IN EFFECT UNTIL 18Z FRIDAY FOR AREAS WEST OF A DEXTER TO MARBLE HILL LINE. IL...NONE. IN...NONE. && MEFFERT
Hazardous weather outlook, May 3, 3:09 PM CDT, 1 hour 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 309 PM CDT THU MAY 3 2007 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-041000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 309 PM CDT THU MAY 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT A FLOOD WATCH IS IN EFFECT FOR PARTS OF SOUTHEAST MISSOURI GENERALLY WEST OF A LINE FROM DEXTER TO MARBLE HILL. SEE THE LATEST FLOOD WATCH PRODUCT FOR DETAILS. THUNDERSTORMS ARE POSSIBLE THROUGH TONIGHT. ISOLATED SEVERE STORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. THE MAIN THREAT WILL BE LARGE HAIL. LOCALLY HEAVY RAINFALL IS POSSIBLE OVER THE ENTIRE REGION THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A FLOOD WATCH CONTINUES FOR PORTIONS OF SOUTHEAST MISSOURI THROUGH FRIDAY AFTERNOON...MAINLY WEST OF A LINE FROM DEXTER TO MARBLE HILL. SEE THE LATEST FLOOD WATCH FOR DETAILS. THUNDERSTORMS ARE POSSIBLE FRIDAY AND SATURDAY. ISOLATED SEVERE STORMS ARE POSSIBLE...MAINLY ON SATURDAY. LOCALLY HEAVY RAINFALL IS POSSIBLE FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE LATE THIS AFTERNOON AND EVENING. SPOTTERS SHOULD REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE. PS
In the hours before
Local storm report, May 3, 4:10 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
410 PM CDT THU MAY 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0402 PM HEAVY RAIN BERNIE 36.67N 89.97W
05/03/2007 E1.50 INCH STODDARD MO EMERGENCY MNGR
3 TO 4 INCHES OF WATER ON STREETS...SEWERS STARTING TO
BACK UP
&&
MIKEYLocal storm report, May 3, 4:31 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
431 PM CDT THU MAY 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0428 PM FUNNEL CLOUD 4 S ESSEX 36.75N 89.86W
05/03/2007 STODDARD MO EMERGENCY MNGR
REPORTED THROUGH EMERGENCY MANAGER
&&
MIKEYThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 11:21 AM CDT | Flood Watch | PAH | Bollinger, Butler, Carter, Ripley, Stoddard, Wayne | 25 hr |
| May 3, 4:25 PM CDT | Severe Thunderstorm Warning | PAH | Stoddard | 50 min |
| May 3, 4:59 PM CDT | Severe Thunderstorm Warning | PAH | New Madrid, Scott | 46 min |
| May 3, 5:02 PM CDT | Severe Thunderstorm Warning | PAH | Ripley | 43 min |
| May 3, 5:08 PM CDT | Severe Thunderstorm Warning | PAH | Mississippi, New Madrid | 52 min |
Nearby
Tornado Warnings in Missouri, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.